Alert archive / Texas / Gale Warnings in 2018

Gale Warning 1, NWS Brownsville, TX

January 11, 2018

NWS Brownsville, TX issued this gale warning at Jan 11, 2018, 4:27 AM CST. It took effect at Jan 11, 2018, 6:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2018, 4:27 AM CST (10:27 UTC)
In effect from
Jan 11, 2018, 6:00 PM CST
Expired
Jan 12, 2018, 7:05 AM CST
In force
13 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

697 
WHUS74 KBRO 111027
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
427 AM CST Thu Jan 11 2018

...Gale Conditions Expected Tonight Through Friday Morning...

.A strong cold front will move across the Lower Texas coastal
waters today. Strong and gusty northwest wind with building 
hazardous seas are expected to develop behind the front for 
Tonight into Friday morning. Sustained winds will be around gale 
force with frequent higher gusts possible.

GMZ130-132-135-150-155-170-175-112100-
/O.UPG.KBRO.GL.A.0001.180112T0000Z-180112T1500Z/
/O.NEW.KBRO.GL.W.0001.180112T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
427 AM CST Thu Jan 11 2018

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
FRIDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 6 PM this evening to noon CST
Friday. The Gale Watch is no longer in effect. 

* WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 40 
  knots. 

* WAVES/SEAS...7 to 10 feet across near shore waters, and 10 to 
  14 feet across the offshore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Frye
4 follow-up statements
193 
WHUS74 KBRO 111511
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
911 AM CST Thu Jan 11 2018

...Gale Conditions Expected Tonight Through Friday Morning...

.A strong cold front will move across the Lower Texas coastal
waters today. Strong and gusty northwest winds with hazardous 
seas will develop behind the front tonight into Friday.

GMZ130-132-135-150-155-170-175-120000-
/O.CON.KBRO.GL.W.0001.180112T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
911 AM CST Thu Jan 11 2018

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST FRIDAY...

* WINDS...Northwest 25 to 30 knots with frequent gusts to 40 
  knots. 

* WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 
  to 16 feet across the off shore waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
683 
WHUS74 KBRO 120011
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
611 PM CST Thu Jan 11 2018

...Gale Conditions Expected Tonight Through Friday Morning...

.A strong cold front will move across the lower Texas coastal 
waters this evening and bring strong northwest winds with 
hazardous seas behind it tonight. Dangerous boating conditions
will continue through Friday morning with winds diminishing to 20
to 25 knots Friday afternoon and evening.

GMZ130-132-135-150-155-170-175-121200-
/O.CON.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
611 PM CST Thu Jan 11 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...Northwest 25 to 30 knots with frequent gusts to 40 
  knots. 

* WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 
  to 16 feet across the off shore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
583 
WHUS74 KBRO 120958
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
358 AM CST Fri Jan 12 2018

...Gale Conditions continue on the Gulf waters this morning...

.A strong northwest winds with hazardous seas continue along the
lower Texas coast this morning. Dangerous boating conditions will
continue through this morning with winds diminishing to 20 to 25 
knots this afternoon and evening.

GMZ130-132-135-121800-
/O.CAN.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/
/O.NEW.KBRO.SI.Y.0002.180112T0958Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
358 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON CST
TODAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect until noon CST
today. The Gale Warning has been cancelled. 

* WINDS...Northwest 15 to 25 knots.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-121800-
/O.CON.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
358 AM CST Fri Jan 12 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...Northwest 25 to 35 knots. 

* WAVES/SEAS...8 to 12 feet across the near shore waters, and 11 
  to 16 feet across the off shore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
288 
WHUS74 KBRO 121305
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
705 AM CST Fri Jan 12 2018

...Conditions improving on Gulf...

.A strong northwest winds with hazardous seas continue along the
lower Texas coast this morning. Dangerous boating conditions will
continue through this morning with winds diminishing to 20 to
25 knots this afternoon and evening.

GMZ150-155-170-175-121530-
/O.CAN.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/
/O.NEW.KBRO.SC.Y.0003.180112T1305Z-180112T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
705 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until noon CST today. The Gale
Warning has been cancelled. 

* WINDS...Northwest 20 to 30 knots.

* WAVES/SEAS...6 to 9 feet across the near shore waters, and 7 to
  11 feet across the off shore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-121530-
/O.CON.KBRO.SI.Y.0002.000000T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
705 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST TODAY...

* WINDS...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 11, 4:12 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 11, 4:12 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
412 AM CST Thu Jan 11 2018

...Windy and Dry Today..

.SHORT TERM (Today through Friday): Moisture is beginning to pool
slightly along or just ahead of our next cold frontal boundary due
into the region in just a few hours. As moisture pools and winds
lighten prior to passage, some patchy fog or low stratus may
develop. Although fog/stratus will be possible, we don't think it
will be as widespread or as dense as Wednesday morning.

As the front pushes through winds will shift northerly with time
and increase. In fact, had to hoist a wind advisory for the entire
CWFA as low level winds increase later this afternoon as 1)
pressure gradient tightens and/or 2) we mix down from around H85
level. Dry conditions along with the strong winds will create
critical fire weather conditions (see more in the fire weather
section below).

Although the frontal boundary will have cleared, much of the area
will experience warming with downslope component in play. In
fact, went well above guidance today with the lower valley hitting
the middle to upper 80s this afternoon.

Winds will eventually begin to lighten from northwest to southeast
later tonight, except for coastal locations where the pressure
gradient should remain. Temperatures overnight will be cooler with
much of the region dropping into the lower to mid 40s in the wake
of the frontal boundary. Less windy Friday expect right along the
immediate coastline early.

.LONG TERM (Friday Night through Wednesday): Surface high pressure
will settle across the region through the weekend. Low temperatures
Friday night and Saturday night are expected to range from the upper
30s across the ranchlands to the mid to upper 40s near the coast.
High temperatures Saturday will be in the 60s with a few locations
reaching 70 degrees. Reinforcing high pressure Sunday may keep highs
in the low to mid 60s. Surface high pressure will move to the east
by early next week and brings the return of southeast winds and Gulf
moisture. Temperatures will recover Sunday night into Monday with
above normal temperatures expected by Monday. A weak coastal trough
may develop on Monday and the approach of another cold front by late
Tuesday will support an increase in rain chances Monday through
Wednesday.

&&

.MARINE:

(Today through Friday): Marine conditions will continue
to gradually decline through the short term. In fact, as a cold
front moves through the region, expect winds to increase up to
gale force at times, especially in gusts for both Gulf Waters and
the Laguna Madre. Hoisted Gale Warnings later tonight. Seas will
increase to as high as 12 feet offshore with only slight
improvement expected by the end of the period.

(Friday night through Monday night): Marine conditions are expected to
improve through the weekend as high pressure settles into the
region. Southeast flow will gradually increase Sunday night and
Monday with Small Craft Exercise Caution conditions developing by
late Monday.

&&

.FIRE WEATHER...As a cold frontal boundary slides southward later
this morning, a dry air mass will filter into deep south Texas
this afternoon. RH values around or just below 20 percent along
with wind gusts at times close to 40mph will cause efficient
ignition and spread of fires. With recent freezes and dry
conditions, fuels have cured effectively. For these reasons we did
hoist a Red Flag Warning for much of the region except along the
immediate coastline for Willacy and Cameron. The best window for
critical fire weather conditions will be between noon and sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  47  61  45 /  10   0   0   0
BROWNSVILLE          86  47  64  44 /  10   0   0   0
HARLINGEN            85  45  64  41 /  10   0   0   0
MCALLEN              86  46  66  43 /   0   0   0   0
RIO GRANDE CITY      83  44  66  40 /   0   0   0   0
SOUTH PADRE ISLAND   76  51  59  50 /  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for TXZ248>255.

     Wind Advisory from noon today to midnight CST tonight for
     TXZ248>250-252-253.

     Wind Advisory from 2 PM this afternoon to noon CST Friday for
     TXZ251-254>257.

GM...Gale Warning from 6 PM this evening to noon CST Friday for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Fire Weather/Hazards...Frye-55
Long Term...63
Graphicast/Upper Air...56
Hazardous weather outlook, Jan 10, 5:59 PM CST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
559 PM CST Wed Jan 10 2018

TXZ248>257-120000-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
559 PM CST Wed Jan 10 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Areas of fog, some locally dense, are possible tonight across all
of Deep South Texas with the best chance being in the middle Rio
Grande Valley and across the northern ranchlands of Hidalgo,
Brooks and Jim Hogg counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Areas of fog, some locally dense, are possible early Thursday
morning across all of Deep South Texas with the best chance being
in the middle Rio Grande Valley and across the northern
ranchlands of Hidalgo, Brooks and Jim Hogg counties.

An elevated risk of rip currents is possible along area beaches
Thursday through early next week.

A Fire Weather Watch has been issued for Starr, Jim Hogg and Starr
counties from 10 AM CST to 6 PM CST Thursday. Warm, dry and windy
conditions will lead to the danger of the spread of wildfires.

Strong north winds behind a cold front may gust to near 40 mph at
times across the coastal areas of Deep South Texas, possibly
warranting a Wind Advisory Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-120000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
559 PM CST Wed Jan 10 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Watch is in effect from 6 PM CST Thursday through 9 AM CST
Friday due to strong north winds behind a front Thursday
afternoon. Winds may gust to 40 to 45 knots at times.

Small Craft Advisories may continue through Friday afternoon and
evening as winds diminish to 20 to 25 knots.

Additional Small Craft Advisories will be possible early next week
with moderate to strong southeast winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:23 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more15 hr
Jan 11, 4:38 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr

Nearby

Gale Warnings in Texas, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.